MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD SHORTQUICK-RELEASE DRILL; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. VANGUARD SHORTQUICK-RELEASE DRILL; INSTRUMENT, KNEE
Catalog Number 32-486259
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in japan.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a rosa tka procedure, the quick release drill fractured due to the drill pin remained lodged inside the quick release drill.The surgery was completed using another pin collet.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d7; d9; g1; g3; g6; h1; h2; h3; h6; h10.The event is confirmed.Visual examination of the returned product identified signs of use (scratches, dings) and confirming complaint the pin fractured and a piece remains lodged.The position of fractured pin appears was not inserted / seated properly & possibly reason it fractured.Dimensional analysis of the product determined that the product, where measured, was conforming to its print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.However, evaluation of the returned kn quick release pin driver and pin indicated that the pin may not have been correctly inserted/seated.The pin should be turned so that the flat spot accepts the flexible part of the kn quick release pin driver.It is important to ensure that the pin is correctly inserted in the kn quick release pin driver prior to use.If any further information is found which would change or alter any conclusion or information, a supplemental report will be filed accordingly, zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD SHORTQUICK-RELEASE DRILL
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23826725
Report Number0001825034-2025-04014
Device Sequence Number13000397
Product Code HTW
UDI-Device Identifier00880304350014
UDI-Public(01)00880304350014(11)210713(10)ZB6981441
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32-486259
Device Lot NumberZB6981441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown